Alert archive / Missouri / River Flood Warnings in 2009
River Flood Warning 148, NWS Kansas City, MO
NWS Kansas City, MO issued this river flood warning at Jun 15, 2009, 8:41 AM CDT for Buchanan County, Missouri. It took effect at Jun 15, 2009, 11:35 AM CDT. It was in force for 3 days.
The area
The counties it named.
The facts
- Issued
- Jun 15, 2009, 8:41 AM CDT (13:41 UTC)
- In effect from
- Jun 15, 2009, 11:35 AM CDT
- Expired
- Jun 18, 2009, 9:48 PM CDT
- In force
- 3 days
- Issued by
- NWS Kansas City, MO
- Flood severity
- Minor
County Buchanan County, MO
The radar
The Pleasant Hill radar (KEAX), 105 km from the middle of the area, began a volume at 13:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Platte River near Agency (AGYM7). The gauge peaked at 27.48 ft at Jun 17, 2009, 5:00 AM CDT.
- Action stage
- 15 ft
- Minor stage
- 20 ft
- Moderate stage
- 25 ft
- Major stage
- 30 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06820500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at Jun 15, 6:37 AM CDT, 2 hours 4 minutes earlier.
Area forecast discussion, Jun 15, 6:37 AM CDT, 2 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 637 AM CDT MON JUN 15 2009 ...UPDATED AVIATION DISCUSSION... .DISCUSSION... /344 AM CDT MON JUN 15 2009/ WELL THE BROKEN RECORD CONTINUES AND COMPLEX FORECAST SEEMS TO BE PREFERRED TERM AS OF LATE. SEVERAL ONGOING CONVECTIVE CLUSTERS THIS MORNING ACROSS PORTIONS OF CENTRAL KANSAS INTO NORTHWEST/CENTRAL MISSOURI. INITIAL CONCERNS ARE WITH HEAVY RAINFALL POTENTIAL ACROSS FAR NORTHEAST KANSAS INTO NORTHWEST MISSOURI ASSOCIATED WITH ONGOING WAA WING. THIS ACTIVITY SEEMS TO BE TIED ALONG AND NORTH OF LLVL THETA E GRADIENT WHERE 15-25 KTS OF H85 FLOW COMBINED WITH PW VALUES OF 1.5-2 INCHES IS PROVING TO BE SUFFICIENT IN GENERATING NUMEROUS CONVECTION ACROSS THE AREA. WITH AFOREMENTIONED PW VALUES...CONVECTION IS CERTAINLY EFFICIENT RAINFALL PRODUCERS WITH LATEST 88-D STORM TOTAL PRECIP ESTIMATIONS OUT OF KEAX INDICATING UPWARD OF 2-4 INCHES THUS FAR ACROSS SOME LOCATIONS. SHORT RANGE GUIDANCE INDICATING THE THETA E GRADIENT REMAINING IN PLACE THROUGH THE REMAINDER OF THE OVERNIGHT PERIOD AND INTO THE MORNING HOURS WITH A GRADUAL WEAKENING OF THE H85 FLOW. THIS WILL LIKELY KEEP ADDITIONAL REDEVELOPMENT ALONG THE SAME GENERAL AXIS THROUGH THE NEXT FEW HOURS. NEXT CONCERN IS WITH STRONG THUNDERSTORM/HEAVY RAIN POTENTIAL WITH CONVECTION DEVELOPING FROM CENTRAL KANSAS INTO WESTERN MISSOURI WITHIN SECONDARY WAA WING. CURRENT CONVECTION APPEARS TO BE DEVELOPING ALONG AND JUST NORTH OF SFC WARM FRONTAL BOUNDARY DRAPED FROM JUST NORTH OF WICHITA EASTWARD TO JUST SOUTH OF CHANUTE AND THEN EASTWARD INTO CENTRAL MISSOURI. SOUTH OF THIS FRONT...A HIGHER THETA E AIR MASS IS PRESENT CHARACTERIZED BY LOWER 70 DEGREE DEWPOINTS YIELDING MUCAPE VALUES 1500-2000 J/KG. GIVEN THE PROXIMITY OF CURRENT CONVECTION TO THE BAROCLINIC ZONE...APPEARS REASONABLE THAT THIS ACTIVITY IS TAPPING INTO THE MORE UNSTABLE AIRMASS. THIS IS FURTHER SUPPORTED BY MUCH HIGH CLOUD TOPS THAN WITH THE ACTIVITY FURTHER NORTH. WHILE MID LEVEL LAPSE RATES ARE CERTAINLY WEAKER ACROSS PORTIONS OF MISSOURI AS OPPOSED AREAS ACROSS CENTRAL KANSAS...INSTABILITY MAY BE SUFFICIENT TO GENERATE ROBUST UPDRAFTS CAPABLE OF SMALL HAIL PRODUCTION. THIS ACTIVITY WILL PROPAGATE NORTH PROVIDING ADDITIONAL CONCERNS FOR HEAVY RAINFALL AND FLOODING EARLY THIS MORNING. CENTRAL KANSAS ACTIVITY WILL CONTINUE TO PROPAGATE EASTWARD WITH TIME...LIKELY ENCOUNTERING A SLIGHTLY LESS FAVORABLE AIR MASS ACROSS NORTHEAST KANSAS. IN ADDITION...LLJ IS EXPECTED TO REMAIN MORE CONCENTRATED ACROSS PORTIONS OF CENTRAL AND SOUTHERN KANSAS. HOWEVER...FAIRLY BROAD ISENTROPIC ASCENT ACROSS THE CWA SHOULD MAINTAIN SCATTERED SHOWERS/THUNDERSTORMS THROUGH THE MID MORNING HOURS. MUCH UNCERTAINTY EXISTS WITH RESPECT TO THE AFTERNOON CONVECTIVE POTENTIAL AS EVOLUTION OF MORNING ACTIVITY IS YET TO BE DETERMINED. GIVEN THE TIME OF YEAR...BELIEVE JUNE SUN MAY BE SUFFICIENT FOR SOME BREAKS IN THE CLOUD COVER BY THE MID AFTERNOON HOURS PROVIDING SBCAPE VALUES OF 1000-1500 J/KG. SHOULD THIS OCCUR...REMNANT OUTFLOW BOUNDARIES MAY BECOME THE FOCUS FOR ADDITIONAL SCATTERED SHOWERS/THUNDERSTORMS THROUGH THE AFTERNOON HOURS OR AN UPSWING IN STRENGTH OF ONGOING CONVECTION MAY OCCUR. WITH 50KT H5 FLOW IN PLACE ACROSS MUCH OF THE AREA...STRONG TO SEVERE CONVECTION WILL BE POSSIBLE. MORE CONCENTRATED CONVECTIVE POTENTIAL EXISTS ACROSS PORTIONS OF CENTRAL KANSAS INTO NORTHERN OKLAHOMA ALONG STATIONARY FRONTAL BOUNDARY. ONE OR MORE CONVECTIVE CLUSTERS IS EXPECTED TO DEVELOP ACROSS THIS AREA BY THE AFTERNOON AND EVENING HOURS...PROPAGATING EASTWARD WITH TIME. 50-60KT LLJ DEVELOPING ACROSS NORTHERN OKLAHOMA INTO SOUTH-CENTRAL/SOUTHEAST KANSAS OVERNIGHT SHOULD MAINTAIN CONVECTION THROUGH THE OVERNIGHT PERIOD WITH A CHANCE OF STRONG TO SEVERE CONVECTION REACHING THE AREA DURING THIS TIME FRAME. ADDITIONAL CONVECTION WILL LIKELY BE POSSIBLE WITHIN BROADER ISENTROPIC LIFT REGIME ACROSS MOST OF THE CWA. AGAIN...MUCH UNCERTAINTY EXISTS AT THIS TIME CONCERNING THE EVOLUTION OF THIS SCENARIO. EXPECT THE PRECIP TO BE WANING BY LATE TUESDAY MORNING INTO THE EARLY AFTERNOON HOURS. SHORT WAVE RIDGING MAY KEEP CONVECTION AT BAY FOR TUESDAY AFTERNOON. HOWEVER...GUIDANCE SUGGEST STRONG TO EXTREME CAPE TO DEVELOP ACROSS THE AREA BY TUESDAY AFTERNOON WITH A BREAKABLE CAP IN PLACE. WILL MAINTAIN SLIGHT CHC TO LOW END CHC POPS FOR THE TIME BEING WITH UNCERTAINTY REMAINING FAIRLY HIGH AT THIS TIME. DEROCHE && .AVIATION... FOR THE 12Z TAFS...CONVECTION THIS MORNING SHOULD BE PERSISTING UNTIL SHORT WAVE IN CENTRAL KANSAS MOVES PAST MID MORNING...WITH THE POTENTIAL OF SHOWERS AND MVFR CIGS LINGERING IN ITS WAKE THROUGH MIDDAY. A WARM FRONT SHOULD REMAIN SOUTH OF THE REGION THROUGH THIS TAF PERIOD...BUT WILL PROVIDE A FOCUS FOR STORMS TO DEVELOP ALONG AND NORTH OF THIS BOUNDARY TONIGHT AS YET ANOTHER WEAK SHORT WAVE APPROACHES FROM KANSAS. ALSO WILL HAVE TO WATCH IN THE AFTERNOON...IF CLOUDS BREAK UP ENOUGH...STRONG JUNE SUNSHINE MAY PROVIDE ENOUGH HEATING TO DESTABILIZE FOR ADDITIONAL CONVECTION. WILL LEAVE THIS POSSIBILITY OUT OF THE TAFS FOR NOW AND LET DAY SHIFT MONITOR THE SITUATION. PC && .EAX WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE.
Hazardous weather outlook, Jun 15, 5:47 AM CDT, 2 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 547 AM CDT MON JUN 15 2009 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-161100- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER- PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR- BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY- RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD- CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY- 613 AM CDT MON JUN 15 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...TODAY AND TONIGHT AREAS OF THUNDERSTORMS ARE ONGOING THIS MORNING ACROSS PORTIONS OF NORTHERN AND CENTRAL MISSOURI AS WELL AS EASTERN KANSAS. WHILE WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED WITH THIS ACTIVITY...AN ISOLATED STRONG TO SEVERE THUNDERSTORM CANNOT BE RULED OUT. THE BIGGER THREAT WILL BE WITH THE POTENTIAL FOR HEAVY RAINFALL AND SUBSEQUENT FLOODING. REPORTS OF FLASH FLOODING HAVE ALREADY BEEN RECEIVED FROM PORTIONS OF HOLT COUNTY MISSOURI THIS MORNING. ADDITIONAL HEAVY RAINFALL WILL ONLY INCREASE THE THREAT FOR ADDITIONAL FLOODING. IF THE ONGOING THUNDERSTORM COMPLEX CAN CLEAR EAST OF THE OUTLOOK AREA THIS MORNING...AND SUFFICIENT DESTABILIZATION CAN OCCUR WITH DAYTIME HEATING THIS AFTERNOON...AN ADDITIONAL SEVERE THREAT MAY PRESENT ITSELF THIS AFTERNOON. LARGE HAIL AND DAMAGING WIND GUSTS WOULD BE THE PRIMARY THREATS WITH ANY STORMS THAT MAY FORM MONDAY AFTERNOON. ANOTHER LARGE COMPLEX OF THUNDERSTORMS IS EXPECTED TO AGAIN DEVELOP ACROSS CENTRAL KANSAS MONDAY NIGHT...AND MOVE INTO THE OUTLOOK AREA BY TUESDAY MORNING. SIMILARLY TO THE COMPLEX THIS MORNING...THE THREAT FOR ORGANIZED SEVERE WEATHER APPEARS LOW...THOUGH A MARGINAL LARGE HAIL AND/OR DAMAGING WIND THREAT IS POSSIBLE. THE MAIN THREAT FROM THIS THUNDERSTORM COMPLEX WILL AGAIN BE THE RISK FOR ANOTHER ROUND OF HEAVY AND EXCESSIVE RAINFALL...LEADING TO THE POTENTIAL FOR FLOODING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORMS MAY BE ONGOING AGAIN TUESDAY MORNING ACROSS PORTIONS OF THE OUTLOOK AREA. WITH NUMEROUS ROUNDS OF STORMS DURING PREVIOUS DAYS...AND COPIOUS AMOUNTS OF MOISTURE FOR THESE STORMS TO TAP...THIS WEATHER PATTERN APPEARS VERY FAVORABLE FOR BOTH LOCALIZED FLASH FLOODING AND RIVER FLOODING THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON. SPOTTERS ARE ALSO URGED TO REPORT RAINFALL TOTALS. DEROCHE
In the hours before
Local storm report, Jun 15, 2:57 AM CDT, 5 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
257 AM CDT MON JUN 15 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0257 AM HEAVY RAIN ROSENDALE 40.04N 94.82W
06/15/2009 M2.50 INCH ANDREW MO CO-OP OBSERVER
OBSERVER MEASURED 2.5 INCHES OF RAIN SO FAR. HEAVY RAIN
CONTINUES AT THIS TIME.
&&
DDEROCHESpecial weather statement, Jun 15, 3:26 AM CDT, 5 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
326 AM CDT MON JUN 15 2009
KSZ060-MOZ053-150900-
BATES-LINN-
326 AM CDT MON JUN 15 2009
...SIGNIFICANT WEATHER ALERT FOR BATES AND NORTHEASTERN LINN COUNTIES
UNTIL 400 AM CDT...
AT 324 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTH OF
MOUND CITY TO HUME TO RICH HILL...MOVING NORTHEAST AT 30 MPH.
PENNY SIZE HAIL...AND WINDS OF 40 TO 50 MPH ARE EXPECTED WITH THESE
STORMS.
THESE STORMS WILL BE NEAR...
RICH HILL AROUND 335 AM CDT.
LA CYGNE AROUND 340 AM CDT.
BUTLER AROUND 400 AM CDT.
THE TOWNS OF WORLAND...FOSTER...AMORET...AMSTERDAM...MERWIN AND
PASSAIC ARE ALSO IN THE PATH OF THESE STORMS.
LAT...LON 3806 9471 3824 9497 3839 9471 3839 9462
3844 9462 3847 9456 3830 9426 3826 9408
3821 9408 3821 9405 3816 9405 3805 9425
3805 9461 3804 9462
PCLocal storm report, Jun 15, 3:43 AM CDT, 4 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
343 AM CDT MON JUN 15 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0309 AM FLASH FLOOD FOREST CITY 39.98N 95.19W
06/15/2009 HOLT MO LAW ENFORCEMENT
HIGHWAY 111 NEAR BRIDGE COMING OUT OF FOREST CITY FLOODED
OVER.
&&
PCLocal storm report, Jun 15, 4:23 AM CDT, 4 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
423 AM CDT MON JUN 15 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 AM FLASH FLOOD 2 NW FOREST CITY 40.00N 95.21W
06/15/2009 HOLT MO LAW ENFORCEMENT
8-9 INCHES WATER FLOWING OVER HIGHWAY 111 AT KINSEY
CREEK.
&&
PCSpecial weather statement, Jun 15, 8:25 AM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 825 AM CDT MON JUN 15 2009 KSZ103-151400- LEAVENWORTH- 825 AM CDT MON JUN 15 2009 ...SIGNIFICANT WEATHER ALERT FOR CENTRAL LEAVENWORTH COUNTY UNTIL 900 AM CDT... AT 820 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR MCLOUTH...OR 6 MILES NORTHWEST OF TONGANOXIE...MOVING EAST AT 25 MPH. SMALL HAIL...AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. THIS STORM WILL BE NEAR... TONGANOXIE AROUND 830 AM CDT. BASEHOR AROUND 850 AM CDT. THE TOWNS OF JARBALO AND FAIRMOUNT ARE ALSO IN THE PATH OF THIS STORM. LAT...LON 3926 9518 3930 9492 3904 9490 3904 9518 CDB
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 1:08 AM CDT | Areal Flood Advisory | EAX | Andrew, Holt | 6 hr |
| Jun 15, 2:16 AM CDT | Areal Flood Advisory | EAX | Andrew, DeKalb | 5 hr |
| Jun 15, 2:48 AM CDT | Flash Flood Warning | EAX | Andrew, DeKalb, Holt | 5 hr |
| Jun 15, 3:23 AM CDT | Areal Flood Advisory | EAX | Daviess | 5 hr |
| Jun 15, 3:26 AM CDT | Special Weather Statement | EAX | Bates | 34 min |
| Jun 15, 4:59 AM CDT | Flash Flood Warning | EAX | Daviess | 4 hr |
| Jun 15, 6:50 AM CDT | Areal Flood Advisory | EAX | Chariton, Linn, Livingston, Macon, Randolph | 6 hr |
| Jun 15, 7:31 AM CDT | Areal Flood Warning | EAX | Andrew, Buchanan, DeKalb, Holt | 10 hr |
| Jun 15, 8:03 AM CDT | Areal Flood Advisory | EAX | Cass, Clay, Jackson, Platte | 4 hr |
| Jun 15, 8:41 AM CDT | River Flood Warning | EAX | Platte | 6 days |
| Jun 15, 8:41 AM CDT | River Flood Warning | EAX | Platte | 6 days |
| Jun 15, 8:46 AM CDT | Areal Flood Warning | EAX | Daviess | 9 hr |
| Jun 15, 8:57 AM CDT | Areal Flood Advisory | EAX | Johnson, Pettis | 6 hr |
| Jun 15, 10:34 AM CDT | River Flood Warning | EAX | Johnson, Pettis | 67 hr |
| Jun 15, 10:34 AM CDT | River Flood Warning | EAX | Cooper, Saline | 7 days |
| Jun 15, 10:34 AM CDT | River Flood Warning | EAX | Daviess, Gentry | 13 hr |
| Jun 15, 10:34 AM CDT | River Flood Warning | EAX | Linn, Livingston | 57 hr |
| Jun 15, 10:34 AM CDT | River Flood Warning | EAX | Carroll, Chariton, Linn, Livingston | 4 days |
| Jun 15, 10:34 AM CDT | River Flood Warning | EAX | Howard | 4 hr |
| Jun 15, 12:09 PM CDT | River Flood Warning | EAX | Cooper | 65 hr |
| Jun 15, 3:04 PM CDT | Flash Flood Watch | EAX | Adair, Andrew, Atchison, Bates, Buchanan, Caldwell and 31 more | 18 hr |
| Jun 15, 4:48 PM CDT | River Flood Warning | EAX | Cooper | 51 hr |
| Jun 15, 8:25 AM CDT | Special Weather Statement | EAX | Leavenworth | 35 min |
Nearby
River Flood Warnings in Missouri, 2009Every river flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.